... weeks and it feels like my joint pain is worse. I'm 29 and I feel like at times I can barely walk due to the pain. How long until this goes away?? It's mainly in my fingers and in my feet, but also moves around to my knees, elbows, and shoulders.
Hello. Joint pain is going to be from some other condition. There are many possibilities. When was your last checkup? Your last TSH was?
Here is what they say about one of the thyroid medications, levothyroxine. They are all the same., with this part. They do not indicate any type of joint problem. Be sure you do not change your dosing. Your endocrinologist or physician should be contacted soon. Karen
Musculoskeletal side effects have included an increase risk of osteoporosis. However, data from long-term studies are conflicting.
A study evaluated the effect of long-term thyroid hormone therapy on bone mineral density in 196 women (mean age, 74.4 years) compared to a control group comprised of 795 women (mean age, 72.1 years). The mean daily thyroxine dose was 1.99 mcg/kg (range, 0.3 to 6.6 mcg/kg) with a mean duration of therapy of 20.4 years (range, less than 1 to 68 years). Women taking daily doses of 1.6 mcg/kg or more had significantly lower bone mineral density levels at the ultradistal radius, midshaft radius, hip, and lumbar spine compared to controls. However, estrogen use appeared to negate the adverse effects of thyroid hormone on bone mineral density.
Higher rates of femur fractures have been found in males (p=0.008) prescribed long-term thyroid hormone therapy as compared to controls in a case-control analysis of 23,183 patients, from the United Kingdom General Practice Research Database, prescribed thyroid hormone.
- Levothyroxine Information for Consumers
- Levothyroxine Information for Healthcare Professionals (includes dosage details)
- Side Effects of Levothyroxine (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 30 Apr 2010 • 1 answer
Posted 2 Jan 2011 • 3 answers
Posted 20 Mar 2011 • 1 answer
Posted 3 Jul 2011 • 1 answer
Posted 25 May 2015 • 4 answers